Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 487, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2011, 7:54 PM CDT for 4 counties in Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 7, 2011, 8:12 PM CDT
- In force
- 18 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS53 KLSX 080054 SVRLSX MOC099-186-187-221-080145- /O.NEW.KLSX.SV.W.0487.110808T0054Z-110808T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 754 PM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI... ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI... NORTHEAST WASHINGTON COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 845 PM CDT * AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF DE SOTO...AND MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BONNE TERRE...DESLOGE...PARK HILLS...BLOOMSDALE...BLACKWELL... VALLES MILL...FRENCH VILLAGE AND LEADINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3804 9016 3776 9046 3812 9078 3820 9067 TIME...MOT...LOC 0054Z 308DEG 36KT 3808 9063 WIND...HAIL 60MPH 1.00IN $$ CVKING
1 follow-up statement
239 WWUS53 KLSX 080112 RRA SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 812 PM CDT SUN AUG 7 2011 MOC099-186-187-221-080123- /O.CAN.KLSX.SV.W.0487.000000T0000Z-110808T0145Z/ JEFFERSON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-WASHINGTON MO- 812 PM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...ST. FRANCOIS...NORTHWESTERN STE. GENEVIEVE AND SOUTHERN JEFFERSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM. LAT...LON 3804 9016 3776 9046 3812 9078 3820 9067 TIME...MOT...LOC 0113Z 308DEG 36KT 3796 9044 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:18 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 7, 6:18 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN AUG 7 2011
.DISCUSSION...
/410 PM CDT SUN AUG 7 2011/
HEIGHTS ALOFT WILL BEGIN FALLING TONIGHT AS SEVERAL SHORT WAVES IN A
SERIES MOVE INTO THE MS VALLEY...THE FIRST ONE THIS EVENING AND THEN
ANOTHER LATE TONIGHT. A THIRD SHORT WAVE ASSOCIATED WITH A DEEPENING
UPPER TROF IS FORECAST TO MOVE THROUGH THE MS VALLEY REGION ON
MONDAY NIGHT AS IT EVENTUALLY HELPS CARVE OUT THE LONG WAVE TROF
OVER THE ERN U.S. DURING THE FIRST HALF OF THIS WEEK.
THE FIRST IN THIS SERIES IS ACTUALLY AN MCV AND IS HELPING DRIVE AN
MCS IN WEST CENTRAL MO. THE MODELS DONT HAVE A GOOD HANDLE ON
THIS HOWEVER RECENT SATELLITE AND RADAR TRENDS SHOW IT HAS TAKEN A
SEWD TURN TOWARDS AN AXIS OF HIGH CAPE AIR LOCATED IN SW AND SOUTH
CENTRAL MO. THESE TRENDS AND THE WNW DEEP LAYER VECTORS SUGGEST IT
WILL IMPACT PORTIONS OF OUR WRN CWA IN CENTRAL MO DURING THE
REMAINDER OF THE AFTERNOON/EARLY EVENING. THERE HAS BEEN A HISTORY
OF DAMAGING WINDS WITH THIS COMPLEX AND SPC HAS RECENTLY ISSUED A
SEVERE THUNDERSTORM WATCH IN THE SAID AREA.
IN THE WAKE OF THIS COMPLEX...STILL ANTICIPATING THE DEVELOPMENT OF
AN MCS LATER THIS EVENING IN SRN NEBRASKA IN RESPONSE TO THE SECOND
SHORT WAVE NOW MOVING OUT OF THE ROCKIES AND A 30-40 KT SWLY LLJ.
THIS LLJ VEERS TO MORE WESTERLY OVERNIGHT AND THIS PATTERN ALONG
WITH BOTH ESE ORIENTED DEEP LAYER SHEAR VECTORS AND CORFIDI VECTORS
WOULD BRING THE MCS INTO CENTRAL MO DURING THE OVERNIGHT HOURS. THE
MCS WILL BE ONGOING AT DAYBREAK...AND ANTICIPATING IT MOVES THROUGH
CENTRAL MO LATE TONIGHT...IT SHOULD BE ON A PATH TO MOVE THROUGH
THE ST LOUIS AREA ON MONDAY. THERE IS A DECENT AMOUNT OF
UNCERTAINTY HOWEVER IN THE EXACT TRACK AND HENCE HAVE HIGH CHANCE
POPS EVERYWHERE ACCOUNTING FOR THIS ONGOING MCS...RESIDUAL
BOUNDARIES THROUGH THE DAY AND THE ENCROACHING COLD FRONT.
THE THIRD UPSTREAM SHORT WAVE ALLUDED TO EARLIER WILL THEN HELP
DRIVE THE FRONT THROUGH THE AREA MONDAY NIGHT WITH THE GREATEST
THREAT OF STORMS ACROSS THE SRN HALF OF MO AND IL. COOLER AND MUCH
DRIER AIR WILL BEGIN FILTERING INTO THE CWA IN THE WAKE OF THE FRONT
ON TUESDAY AS HIGH PRESSURE SLOWLY BUILDS INTO THE AREA.
TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE WEDENSDAY AND BEYOND...
AND WEDNESDAY LOOKS LIKE A GREAT DAY. BY LATE WEDNESDAY...THE
SURFACE HIGH BEGINS TO RETREAT AND WE GET BACK INTO A WNW FLOW MCS
TRACK THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS ON TRACK TO MOVE
THROUGH BY EARLY SATURDAY USHERING ANOTHER NICE SHOT OF COOLER AIR
INTO THE AREA.
GLASS
&&
.AVIATION...
/531 PM CDT SUN AUG 7 2011/
MCS OVER CNTRL MO WILL MOVE E-SEWD TOWARDS STL METRO AREA THIS
EVNG ALTHOUGH THE STRONGEST STORMS WILL LIKELY PASS JUST S OF
STL/SUS. WILL PROBABLY NEED TO INCLUDE TSRA IN THE COU TAF TIL 01Z
MON AND INCLUDE A TEMPO GROUP FOR TSRA IN STL/SUS FROM ABOUT 01Z-
03Z MON DEPENDING ON THE LATEST RADAR TRENDS. MAY ALSO NEED TO
INCLUDE TSRA WIND GUSTS AS WELL DUE TO STRONG GUST FRONT. FURTHER
N IN UIN MAINLY JUST HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THIS
EVNG. MUCH UNCERTAINTY WITH TIMING AND LOCATION OF ADDITIONAL
CONVECTION FOR LATE TGT AND MON. THERE SHOULD BE NOCTURNAL
CONVECTION ON THE NOSE OF A STRONG SWLY LOW LEVEL JET ACROSS KS
AND NEBRASKA WHICH MAY MOVE INTO COU LATE TGT OR EARLY MON MRNG
AND POSSIBLY SHIFT E-SEWD INTO THE OTHER TAF SITES MON MRNG. FOR
NOW WILL INCLUDE AT LEAST A CB GROUP IN COU AND POSSIBLY ALSO IN
UIN...STL AND SUS AS WELL. SFC WINDS SHOULD BE LIGHT TGT EXCEPT
NEAR STORMS AND MAINLY S-SWLY ON MON.
SPECIFICS FOR KSTL...WILL LIKELY NEED TO INCLUDE A TEMPO GROUP OF
TSRA FROM ABOUT 01Z MON TO 03Z MON DUE TO APPROACHING MCS ALTHOUGH
THE STRONGER STORMS AND HIGHEST WIND GUSTS WILL LIKELY PASS S OF
STL. VFR CONDITIONS AFTER THIS WITH LIGHT SFC WIND. A WEAKENING
MCS MAY MOVE INTO STL FOR EARLY MON MRNG AND MAY INCLUDE AT LEAST
CB IN THE CLOUD GROUP AT THIS TIME. A THIRD ROUND OF CONVECTION IS
POSSIBLE FOR LATE MON AFTN AND EVNG AHEAD OF AN APPROACHING CDFNT.
WILL KEEP THE VCTS IN THE STL TAF FOR LATE MON AFTN INTO MON EVNG.
SFC WIND SHOULD BE MAINLY SWLY ON MON ALTHOUGH VARIABLE AT TIMES
WITH OUTFLOW BOUNDARIES EXPECTED.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 7, 4:17 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 417 PM CDT SUN AUG 7 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 417 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT. SOME STORMS MAY BE SEVERE...PARTICULARLY OVER CENTRAL AND SOUTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT. ANOTHER CHANCE OF THUNDERSTORMS WILL EVOLVE ACROSS PORTIONS OF THE AREA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. GLASS
In the hours before
Local storm report, Aug 7, 5:46 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST NEW BLOOMFIELD 38.72N 92.09W
08/07/2011 M63 MPH CALLAWAY MO TRAINED SPOTTER
WIND GUST MEASURED BY HAND HELD ANEMOMETER...LARGE
TREES DOWN.
&&
CARNEYLocal storm report, Aug 7, 5:52 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
08/07/2011 M62 MPH BOONE MO ASOS
&&
FGLASSLocal storm report, Aug 7, 5:58 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST LINN 38.48N 91.84W
08/07/2011 E50 MPH OSAGE MO TRAINED SPOTTER
ESTIMATED WIND GUST WITH THE GUST FRONT...NO DAMAGE.
&&
CARNEYLocal storm report, Aug 7, 6:13 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 2 NE JEFFERSON CITY 38.59N 92.16W
08/07/2011 M53 MPH CALLAWAY MO ASOS
&&
FGLASSSpecial weather statement, Aug 7, 6:50 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT SUN AUG 7 2011 MOZ062-080030- FRANKLIN MO- 650 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 730 PM CDT... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEAUFORT...OR 7 MILES SOUTH OF NEW HAVEN...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION... ST. CLAIR... VILLA RIDGE... GRAY SUMMIT... PACIFIC... BEAUFORT... PARKWAY... LONEDELL... LESLIE... LYON... NOSER MILL... PINEY PARK... MOSELLE... ROBERTSVILLE... CATAWISSA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Aug 7, 7:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG RICHWOODS 38.17N 90.83W
08/07/2011 WASHINGTON MO TRAINED SPOTTER
PEA SIZED HAIL AND 1.5 INCH TREE LIMBS SNAPPED.
0748 PM HAIL RICHWOODS 38.17N 90.83W
08/07/2011 M0.25 INCH WASHINGTON MO TRAINED SPOTTER
PEA SIZED HAIL AND 1.5 INCH TREE LIMBS SNAPPED.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:25 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 50 min |
| Aug 7, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 35 min |
| Aug 7, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.